Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 24, 2021, 1:45 PM MDT for Flathead County, Montana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 1:45 PM MDT (19:45 UTC)
- Expired
- Jun 24, 2021, 2:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Missoula, MT
County Flathead County, MT
The radar
The Missoula radar (KMSX), 167 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2992 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205 WWUS85 KMSO 241945 SPSMSO Special Weather Statement National Weather Service Missoula MT 145 PM MDT Thu Jun 24 2021 MTZ002-003-242045- Flathead/Mission Valleys MT-West Glacier Region MT- 145 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 245 PM MDT... At 145 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles northwest of West Glacier, or 27 miles north of Evergreen, moving southeast at 20 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Columbia Falls, West Glacier, Apgar, Coram and Hungry Horse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4860 11434 4868 11411 4845 11389 4834 11422 TIME...MOT...LOC 1945Z 335DEG 16KT 4863 11424 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 24, 4:27 AM MDT, 9 hours 18 minutes earlier.
Area forecast discussion, Jun 24, 4:27 AM MDT, 9 hours 18 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Missoula MT
427 AM MDT Thu Jun 24 2021
...Prolonged Heat Wave with Dangerous Hot Temperatures begins this
weekend persisting through all of next week...
.DISCUSSION...A couple of showers will linger over southwest
Montana and a few along the divide near Glacier NP. This afternoon
a shortwave will enter from Alberta Canada and move southward
across Northwest Montana and along the Continental divide.
Scattered showers and a few thunderstorms are expected this
afternoon and evening from the I-90 corridor northward.
Friday, High pressure off the Pacific Northwest will strengthen
and amplify into far northern British Columbia. The Northern
Rockies will be under a general northerly flow around this ridge
resulting in a pleasant day with temperatures in the lower 80s
across western Montana and mid 90s in the lower valleys across
central Idaho.
Enjoy Friday's weather for it will be getting hot over a 7 day
period through July 2nd. An excessive heat watch is in effect for
prolonged extreme temperatures this weekend through next week.
In short extremely hot temperatures for the Northern Rockies will
occur next week with numerous records likely. However just as big
of an impact from this heat wave is how long this will last,
through July 2nd.
High pressure over the Pacific Northwest and British Columbia will
continue to strengthen this weekend across Central Idaho and far
Northwest Montana and further expanding its grip to include all
of Western Montana by Monday and persisting through at least
Friday July 2nd.
Monday-Friday next week:
Daily highs will be in the upper 90s to low 100s in the lower
valleys of western Montana and mid 90s at higher elevation valleys
such as Butte. Even hotter temperatures in the low to mid 100s
are likely expected across the the low valleys in Northwest
Montana.
The lower valleys of central Idaho can expect daily high
temperatures anywhere from 105-114 degrees next week.
Overnight lows will be in the 60s each night, with lows only in
the 70s in the Lower Hells Canyon and Camas Prairie.
Monsoonal moisture may make its way into the Northern Rockies by
the middle or late next week which could trigger a few
thunderstorms however confidence for this is low right now.
Precautions from this extreme heat:
Be prepared to drink plenty of fluids, stay in an air-
conditioned room, stay out of the sun, and check up on relatives
and neighbors.
Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.
&&
.AVIATION...A weak short wave will move into the region from
Canada this afternoon and evening. Scattered showers thunderstorms
will impact KGPI and areas along the continental divide. There is
a low chance KMSO will receive a shower or storm. Expect some
increased winds with gusts to 20 mph at all terminals today.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT... Excessive Heat Watch from Monday afternoon through Thursday
evening Kootenai/Cabinet Region...Lower Clark Fork Region.
ID...Excessive Heat Watch from Saturday morning through Thursday
evening Northern Clearwater Mountains...Southern Clearwater
Mountains.
Excessive Heat Watch from Saturday morning through Thursday
evening Lower Hells Canyon/Salmon River Region...
Orofino/Grangeville Region.
&&In the hours before
Special weather statement, Jun 24, 1:45 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 145 PM MDT Thu Jun 24 2021 MTZ002-003-242045- Flathead/Mission Valleys MT-West Glacier Region MT- 145 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 245 PM MDT... At 145 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles northwest of West Glacier, or 27 miles north of Evergreen, moving southeast at 20 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Columbia Falls, West Glacier, Apgar, Coram and Hungry Horse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4860 11434 4868 11411 4845 11389 4834 11422 TIME...MOT...LOC 1945Z 335DEG 16KT 4863 11424
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:14 PM MDT | Excessive Heat Warning | MSO | Flathead, Lincoln, Mineral, Missoula, Sanders | 7 days |
| Jun 24, 2:14 PM MDT | Heat Advisory | MSO | Flathead, Granite, Lake, Missoula, Powell, Ravalli and 1 more | 7 days |
| Jun 24, 2:55 PM MDT | Special Weather Statement | MSO | Flathead | 35 min |
| Jun 24, 4:19 PM MDT | Special Weather Statement | MSO | Flathead | 41 min |
| Jun 24, 5:46 PM MDT | Special Weather Statement | MSO | Lake | 44 min |
| Jun 23, 7:47 PM MDT | Special Weather Statement | MSO | Lewis | 28 min |
| Jun 23, 8:20 PM MDT | Special Weather Statement | MSO | Lewis | 25 min |
| Jun 23, 8:20 PM MDT | Special Weather Statement | MSO | Lewis | 25 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.